PCOSupport Community Forums  

Go Back   PCOSupport Community Forums > PCOSA Forums > Medications

Notices

Reply
 
Thread Tools Display Modes
Old 06-13-2012, 06:10 PM   #1
mom
Senior Member
 
Join Date: Apr 2008
Posts: 122
Default extreme fatigue

My daughter is suffering from extreme fatigue. She also has a lot of trouble waking up in the morning or from a nap. She is in college and last semester missed several exams after sleeping through multiple alarms.

She takes birth control pills and spiro for her PCOS (she has thin PCOS). We were wondering if it could be her PCOS treatment (possibly the spiro) causing her fatigue. She has been on both for about 4 years. She has been fatigued the whole time, but now it has just gone to a whole new level.

She has also been on Prozac for the last 4 years, so perhaps that is a possibility as well.
__________________
mom
mom is offline   Reply With Quote
Old 06-14-2012, 12:20 AM   #2
HeatherB
Senior Member
 
Join Date: Jan 2011
Location: Hawaii
Posts: 715
Default

I am a thin pcos'er and I have never heard of spiro. It very well could be the medication. Because I was getting odd symptoms when I was on prometrium, and they went away when I stopped taking it. Or perhaps it is having a reaction with the prozac. Did you check with the doctor to see if there will be any adverse side affects mixing sprio and prozac? Like you said, it could be one or the other.. or the combination of the two. I would address it with her doctor because that is not a good side affect. It is affecting her quality of life.
__________________
~ Diagnosed Jan 14th, 2011 ~
TTC since May, 2007
1st clomid 50mg, O CD-20, AF DPO 12
2nd clomid 50mg, O CD-18, AF DPO 12
3rd clomid 100mg, O CD-18, AF DPO 16
4th clomid 100mg, O CD-17, DPO 11 BFP
My Ovulation Chart
BFP!!!! - Jan 19, 2012
Due date: Sept 30th
It's a GIRL!!

12 DPO Beta 56, 15 DPO Beta 358 & Progesterone 37
HeatherB is offline   Reply With Quote
Old 06-14-2012, 06:14 PM   #3
peaches
Senior Member
 
Join Date: Jan 2011
Location: CT
Posts: 377
Default

I'm so sorry to hear your daughter is having a rough time.

Extreme fatigue is not a PCOS symptom. I would suggest exploring other reasons. Has anyone checked her iron levels lately? Maybe she needs to try an alternative to Prozac.
__________________
Me (26) DH (27)
Married 11/17/2007
Dx PCOS 11/2009

2,000mg Metformin, clomid resistant, we were waiting until after my gallbladder was removed to start follistim. Got my BMI to JUST under 40 and then... an all natural surprise, we didn't even know I O'd! Addison Hope was born 9.11.12 at 8lbs 11oz, 21"




peaches is offline   Reply With Quote
Old 06-14-2012, 08:15 PM   #4
mom
Senior Member
 
Join Date: Apr 2008
Posts: 122
Default

Thank you both for your reply. Spiro is short for Spironolcactone. She takes it to lower her testosterone. She is having a bunch of blood work done tomorrow. She is having her iron and thyroid among other things checked. If all that turns out fine, we are going to switch her Prozac to something else. That has been a suspect.

She has another issue that has come up in the last several months-some vulval pain and burning. It sounds a lot like vulvodynia. We are taking her to a Dr. in July to be looked at about that. Another Dr. I just spoke to yesterday said that he thought her PCOS treatment was causing this. He basically said that her PCOS treatment was destroying her female organs. I wrote her endocronologist, and he certainly wasn't happy that this Dr. said this.

Anyway, I'm wondering if anyone else has had these issues after beginning Birth control pills and testosterone lowering medications.
__________________
mom
mom is offline   Reply With Quote
Old 06-14-2012, 09:57 PM   #5
chelseaf
Senior Member
PCOStar!
 
Join Date: Jun 2006
Location: San Diego, CA
Posts: 2,687
Send a message via AIM to chelseaf
Default

It sounds like it is probably from the Prozac or the Prozac not doing it's job. I have never heard of Spiro having that side effect and I was also on it for many years, along with birth control, and will go back on it after this baby. I don't think the meds harm her female organs at all. If anything the birth control is helping because the risk of her not shedding her lining at least every 90 days can increase the risk for uterine cancer.

I would look into an alternative to the Prozac and see how she does.
__________________
Chelsea(29) David(30), married 10 years
TTC#1 since 11/07 - after many failed/canceled cycles BFP 10/24/09
TTC#2 10/11 - injections & TI BFP 11/05/11, ectopic 11/18/11 <3 Always in my heart
4/12 - injections & TI BFP 4/24/2012





chelseaf is offline   Reply With Quote
Old 06-15-2012, 02:35 AM   #6
Jaydess
Member
 
Join Date: Jun 2009
Location: Indiana
Posts: 83
Default

Honestly, I would consider still having an A1C done for her. It's possible she's having some sugar issues, even being a "thin" cyster. I had similar issues with fatigue when I was first dx'ed, but now that I've gotten a little older, it's not so bad. I hope she starts feeling better soon!
__________________


Jaydess is offline   Reply With Quote
Old 06-15-2012, 08:15 PM   #7
mom
Senior Member
 
Join Date: Apr 2008
Posts: 122
Default

Thank you for all your replies. My daughter just had a bunch of blood work done today and we made sure the A1c was included, along with thyroid function and iron. We do think it is probably the prozac.
__________________
mom
mom is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -4. The time now is 04:11 AM.


Powered by vBulletin® Version 3.7.0
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.